A lot of people are looking for quick, simple methods to shed weight. If you’ve heard that Adderall medication prescribed by a doctor can cause the loss of weight, then you might be wondering if it’s something that you could look into to lose some pounds.
Adderall Adderall is a drug that is prescribed for treating attention deficit hyperactivity disorder (ADHD) and the condition known as narcolepsy. It is a mixture of dextroamphetamine and amphetamine both stimulants, which alter brain chemicals. It is possible to use this drug to aid in weight loss in the event that it’s recommended by your physician. This is what you need to know.
Adderall Use To Lose Weight
There is a reason for it — the loss of appetite and weight can be a side effect of Adderall usage. Children and adults alike may experience these issues while taking this medication.
But, Adderall is not approved by the U.S. Food and Drug Administration (FDA) to be used for weight loss. It’s approved for treating ADHD and narcolepsy.
But, your physician may suggest Adderall off-label to assist you in losing weight. “Off-label” means the use of the medication has not been approved or reviewed from the FDA.
It is recommended to only use Adderall to lose weight tool when your doctor has prescribed it to you. It is essential for your doctor to keep an eye on your use to ensure the medication is efficient and safe for you.
Adderall may cause severe side effects, which is the reason why it is not recommended to abuse it in order to lose some weight. Some of the potential side effects associated with Adderall use are:
- high blood pressure
- Heart rate increases
- mood shifts
- difficulty sleep
The use of Adderall is particularly dangerous for those with heart conditions or other issues. Even if you suffer from ADHD or narcolepsy. Your doctor won’t likely prescribe Adderall for those who have a heart issue or are at a high risk to develop one.
Serious Health Warnings
Adderall is a drug with a warning in a box that is the most important warning that the FDA gives. The warning states that Adderall is at risk of dependence, meaning that you could develop a physical and mental addiction to it. The warning warns that Adderall could cause sudden death and severe heart problems.
Children’s Weight Loss
A potential side effect from Adderall usage in children who use the drug in order to manage ADHD is slow growth and weight gain that is not as good.
According to the results of a 2014 study from 2014 the use of stimulants to treat ADHD among children has been associated to a slower increase of the body mass index (BMI). Children who took stimulants in order to manage their ADHD had lower BMI. However, this did appear to change as they grew older. Children who used stimulants appeared to gain weight more than children who did not take the drug at all.
If your child is on Adderall and you’re worried regarding weight gain or a decreased appetite, consult your doctor. They’ll be able to answer any questions you have and provide you with advice regarding the best diet for your child.
If required, your doctor might recommend your child to a licensed dietetic professional for special treatment. With the help of these health professionals will help you control your child’s diet and ensure that they’re eating right and maintaining an appropriate weight.
Discuss Your Medical Condition With Your Doctor
If you’re worried regarding your weight loss, Adderall is not the solution to lose weight you might be seeking. It’s a strong medication that could cause dangerous negative side consequences. It is recommended to only use only with a prescription from a doctor.
If you have any questions regarding weight loss, or about the ways that Adderall usage can affect your child or yourself discuss it with your doctor. They will help you determine the right weight loss program that works for you. They can assist you in managing any negative side effects resulting from Adderall usage.
You may have questions for your doctor could include:
- Is Adderall an appropriate and safe drug for my needs?
- What adverse consequences can I be expecting to experience from Adderall and how do I treat these?
- What can I do to help reduce any negative effects Adderall can have on the weight of my kid?
- How much weight loss should I expect from Adderall? Does the weight gain come back after I stop using the drug?
- What weight loss strategies should I look into?
- If I adhere to an exercise and diet plan what weight should I expect to shed and how fast?